Alert archive / Michigan / Gale Warnings in 2019
Gale Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Sep 2, 2019, 3:39 PM EDT. It took effect at Sep 3, 2019, 8:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2019, 3:39 PM EDT (19:39 UTC)
- In effect from
- Sep 3, 2019, 8:00 AM EDT
- Expired
- Sep 3, 2019, 8:36 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
803 WHUS73 KGRR 021939 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 339 PM EDT Mon Sep 2 2019 LMZ844>849-030345- /O.UPG.KGRR.GL.A.0005.190903T1200Z-190904T0600Z/ /O.NEW.KGRR.GL.W.0007.190903T1200Z-190904T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 339 PM EDT Mon Sep 2 2019 ...GALE WARNING IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect from 8 AM Tuesday to 2 AM EDT Wednesday. The Gale Watch is no longer in effect. * WINDS...South winds increasing to 35 to 45 knot gales Tuesday morning...veering to the southwest Tuesday afternoon and to the northwest Tuesday night. Winds should fall below gale force Tuesday night after midnight. * WAVES...Building to 6 to 10 feet north of Holland on Tuesday and to 4 to 6 feet south of Holland. Waves of 4 to 7 feet are expected Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide time for mariners to alter their plans. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
926 WHUS73 KGRR 030318 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1118 PM EDT Mon Sep 2 2019 LMZ844>849-031130- /O.CON.KGRR.GL.W.0007.190903T1200Z-190904T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1118 PM EDT Mon Sep 2 2019 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT WEDNESDAY... * WINDS...South winds increasing to 35 to 45 knot gales Tuesday morning...veering to the southwest Tuesday afternoon and to the northwest Tuesday night. Winds should fall below gale force Tuesday night after midnight. * WAVES...Building to 6 to 10 feet north of Holland on Tuesday and to 4 to 6 feet south of Holland. Waves of 4 to 7 feet are expected Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide time for mariners to alter their plans. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ wdm
795 WHUS73 KGRR 030748 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 348 AM EDT Tue Sep 3 2019 LMZ844>849-031600- /O.CON.KGRR.GL.W.0007.190903T1200Z-190904T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 348 AM EDT Tue Sep 3 2019 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT WEDNESDAY... * WINDS...South winds increasing to 35 to 45 knot gales this morning...veering to the southwest this afternoon and to the northwest tonight. Winds should fall below gale force tonight after midnight. * WAVES...Building to 6 to 10 feet north of Holland today and to 4 to 6 feet south of Holland. Waves of 4 to 7 feet are expected tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ DUKE
771 WHUS73 KGRR 031433 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1033 AM EDT Tue Sep 3 2019 LMZ844>849-032245- /O.CON.KGRR.GL.W.0007.000000T0000Z-190904T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1033 AM EDT Tue Sep 3 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...Southwest gales 35 to 45 knots...veering to the northwest tonight. Winds should fall below gale force tonight after midnight. * WAVES...Building to 6 to 10 feet north of Holland today and to 4 to 6 feet south of Holland. Waves of 4 to 7 feet are expected tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
999 WHUS73 KGRR 031859 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 259 PM EDT Tue Sep 3 2019 LMZ844>849-040300- /O.CON.KGRR.GL.W.0007.000000T0000Z-190904T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 259 PM EDT Tue Sep 3 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...Southwest gales to 35 knots...veering to the northwest tonight. Winds should fall below gale force tonight after midnight. * WAVES...Building to 6 to 10 feet north of Holland and to 4 to 6 feet south of Holland subsiding slowly overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
715 WHUS73 KGRR 040036 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 836 PM EDT Tue Sep 3 2019 LMZ844>849-040845- /O.CAN.KGRR.GL.W.0007.000000T0000Z-190904T0600Z/ /O.NEW.KGRR.SC.Y.0036.190904T0036Z-190904T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 836 PM EDT Tue Sep 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect until 4 PM EDT Wednesday. the Gale Warning has been cancelled. * WINDS...Northwest 15 to 25 knots diminishing to 10 to 20 knots on Wednesday. * WAVES...4 to 6 feet subsiding to 3 to 5 feet Wednesday morning and to 2 to 4 feet by mid afternoon Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ wdm
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Sep 2, 3:16 PM EDT, 23 minutes earlier.
Area forecast discussion, Sep 2, 3:16 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
316 PM EDT Mon Sep 2 2019
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 315 PM EDT Mon Sep 2 2019
- Thunderstorms possible late tonight
- Severe Thunderstorms possible Tuesday afternoon and evening
- Fair and cool rest of the week
&&
.DISCUSSION...(This evening through next Monday)
Issued at 315 PM EDT Mon Sep 2 2019
Severe weather threat on Tuesday is the focus of this forecast.
An MCS is expected to cross Wisconsin overnight and reach western
Lower Michigan during the morning, weakening as the diurnal LLJ
weakens, which means the severe threat should be limited across
Lower Michigan until late afternoon when convection refires.
Model soundings continue to show impressive shear profiles with 50
knots of 0 to 6 km shear during the late afternoon and early
evening along with storm relative helicity that would support
rotating updrafts. Dry wedge at mid levels and sub cloud layer
will also yield strong downdrafts. So, similar to the 29 August
event we could be dealing with quasi-supercell storms with large
hail and damaging downbursts.
The threat winds down in the evening as the storms move southeast
with much cooler airmass moving in for Wednesday and the rest of
the week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 141 PM EDT Mon Sep 2 2019
VFR conditions through tonight then some areas of ceilings blo
3000 feet are possible in showers or thunderstorms Tuesday
morning. Thunderstorms will not included in the forecast but are
possible across western Lower Michigan as early as 10Z. A better
chance of thunderstorms exists after 18Z across southern Lower
Michigan.
West winds will gust to near 20 knots at times today then go light
and variable tonight before increasing from the southwest on
Tuesday morning with gusts over 20 knots by late morning.
&&
.MARINE...
Issued at 315 PM EDT Mon Sep 2 2019
A Gale Warning is in effect Tuesday into Tuesday night. Winds and
waves will slowly decrease Wednesday but remain hazardous to small
craft through Wednesday morning.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Tuesday morning through late
Tuesday night for MIZ037-043-050-056-064-071.
Lakeshore Flood Watch from Tuesday morning through late Tuesday
night for MIZ037-043-050-056-064-071.
LM...Gale Warning from 8 AM Tuesday to 2 AM EDT Wednesday for
LMZ844>849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
MARINE...OstunoHazardous weather outlook, Sep 2, 5:00 AM EDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 500 AM EDT Mon Sep 2 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 500 AM EDT Mon Sep 2 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Some patchy dense fog is possible early this Labor Day morning. Any fog that forms will burn off quickly after sunrise. Isolated thunderstorms are possible this afternoon across interior Lower Michigan, especially from near Mt. Pleasant to Lansing. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Severe thunderstorms are possible Tuesday afternoon and evening between 2pm and roughly midnight. Damaging winds, large hail and a few tornadoes will all be possible. The greatest threat at this time appears to be along and south of Interstate 96. Thunderstorm movement will be to the east around 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Tuesday afternoon and evening. LMZ844>849-030900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 500 AM EDT Mon Sep 2 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible over Lake Michigan Tuesday and Tuesday evening. Some storms may be severe with damaging winds, large hail and waterspouts. Large waves are expected on Tuesday, building to 5 to 10 feet in the afternoon. 4 to 7 foot waves will continue into Tuesday night, gradually subsiding on Wednesday. Swimming will hazardous from Tuesday into Wednesday. Beach erosion and flooding are expected along the shoreline with flooding possible as well along connected riverways. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Tuesday afternoon and evening. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:55 AM EDT | Gale Watch | GRR | 12 hr | |
| Sep 2, 4:10 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 60 hr |
| Sep 2, 4:10 AM EDT | Lakeshore Flood Watch | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 12 hr |
| Sep 2, 3:59 PM EDT | Lakeshore Flood Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.